Ask a doctor

3 months on Claravis for mild acne on my chin. Skin is clear. Should I stop?

I have been on Claravis for exactly 3 months now for mild acne on my chin. I weigh 130 pounds and am on 60mg a day. My acne was gone within the end of the first month. I don't know if I should continue on it for 3 more months or stop taking it. Originally my doctor told me for my mild acne and the dosage she gave me I would probably only need 3 months of treatment. I have had many side effects from the medication. Im worried that my acne with return on my chin.

Doctor Answers (2)

Chin accutane claravis side effects

+1
Dear Sara, this is a very encouraging response to treatment. Your dermatologist might be able to give you a "maintenance" dose of the medicine , eg 20 mg/day, for a few more months . This will decrease the side effects, while also lessening the chance for a recurrence of the acne, after you stop the IsoTretinoin. 


Detroit Dermatologic Surgeon

Acne treatment with Claravis

+1
You appear to be on the correct dose by your weight, however if you are having side effects you need to discuss that with your doctor and potentially stop it.  The recommended treatment protocol is usually 5-6 months, so although your skin is clear, if you can finish the course that's better, but not if you are having bad side effects.  You need to discuss this with your doctor to make an educated decision. 

Rebecca Baxt, MD
Paramus Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.